Alert archive / Michigan / Small Craft Advisories in 2015

Small Craft Advisory 80, NWS Gaylord, MI

November 30, 2015

NWS Gaylord, MI issued this small craft advisory at Nov 30, 2015, 4:34 PM EST. It took effect at Dec 1, 2015, 1:00 AM EST. It was in force for 22 hr.

The area

The counties it named.

The facts

Issued
Nov 30, 2015, 4:34 PM EST (21:34 UTC)
In effect from
Dec 1, 2015, 1:00 AM EST
Expired
Dec 1, 2015, 10:57 PM EST
In force
22 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

389 
WHUS73 KAPX 302134
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
434 PM EST MON NOV 30 2015

LMZ323-341-342-344>346-010545-
/O.NEW.KAPX.SC.Y.0080.151201T0600Z-151202T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
434 PM EST MON NOV 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-010545-
/O.NEW.KAPX.SC.Y.0080.151201T0600Z-151202T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
434 PM EST MON NOV 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TO 7 PM EST TUESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 PM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-010545-
/O.NEW.KAPX.SC.Y.0080.151201T0600Z-151202T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
434 PM EST MON NOV 30 2015

...SMALL CRAFT ADVISORY IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 1 AM TUESDAY TO 1 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
5 follow-up statements
790 
WHUS73 KAPX 010401
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1101 PM EST MON NOV 30 2015

LMZ323-341-342-344>346-011215-
/O.CON.KAPX.SC.Y.0080.151201T0600Z-151202T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1101 PM EST MON NOV 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-011215-
/O.CON.KAPX.SC.Y.0080.151201T0600Z-151202T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1101 PM EST MON NOV 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST
TUESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST TUESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-011215-
/O.CON.KAPX.SC.Y.0080.151201T0600Z-151202T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1101 PM EST MON NOV 30 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
106 
WHUS73 KAPX 011001
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
501 AM EST TUE DEC 1 2015

LMZ323-341-342-344>346-012300-
/O.CON.KAPX.SC.Y.0080.000000T0000Z-151202T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
501 AM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-012300-
/O.CON.KAPX.SC.Y.0080.000000T0000Z-151202T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
501 AM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-012300-
/O.CON.KAPX.SC.Y.0080.000000T0000Z-151202T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
501 AM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
681 
WHUS73 KAPX 011538
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1038 AM EST TUE DEC 1 2015

LMZ323-341-342-344>346-012345-
/O.CON.KAPX.SC.Y.0080.000000T0000Z-151202T0600Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1038 AM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-012345-
/O.CON.KAPX.SC.Y.0080.000000T0000Z-151202T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
1038 AM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-012345-
/O.CON.KAPX.SC.Y.0080.000000T0000Z-151202T0600Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1038 AM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
031 
WHUS73 KAPX 012113
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
413 PM EST TUE DEC 1 2015

LMZ323-341-342-344>346-020400-
/O.EXT.KAPX.SC.Y.0080.000000T0000Z-151202T0400Z/
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
413 PM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LHZ345>349-020400-
/O.EXT.KAPX.SC.Y.0080.000000T0000Z-151202T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
413 PM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

LSZ321-322-020000-
/O.CON.KAPX.SC.Y.0080.000000T0000Z-151202T0000Z/
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-
413 PM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


WEATHER.GOV/GAYLORD
849 
WHUS73 KAPX 020357
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1057 PM EST TUE DEC 1 2015

LHZ345>349-LMZ323-341-342-344>346-020500-
/O.CAN.KAPX.SC.Y.0080.000000T0000Z-151202T0400Z/
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
1057 PM EST TUE DEC 1 2015

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$


WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 30, 4:15 PM EST, 19 minutes earlier.

Area forecast discussion, Nov 30, 4:15 PM EST, 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
415 PM EST MON NOV 30 2015

.NEAR TERM...(THIS EVENING THROUGH TONIGHT)
ISSUED AT 412 PM EST MON NOV 30 2015

HIGH IMPACT WEATHER: SHORT LIVED, SPOTTY FREEZING RAIN IN THE
HIGHLANDS OF N LOWER.

FORECAST CHALLENGE: FIGURING OUT IF THE FREEZING RAIN WILL BE SPOTTY
AND SHORT LIVED IN THE HIGHLANDS OF N LOWER.

OVERVIEW...DEVELOPING SFC LOW WITH ITS PARENT 500 MB CUT OFF LOW IN
THE CENTRAL PLAINS. AT THE SFC OVER THE UPPER GREAT LAKES, RIDGE OF
HIGH PRESSURE THAT RUNS TO THE PARENT HIGH OVER NEW ENGLAND. THIS
WAS A HUDSON BAY HIGH THAT IS PUMPING DRY AIR INTO THE UPPER GREAT
LAKES. THIS WOULD NORMALLY BE CAUSE OF CONCERN FOR FIRE WEATHER
ISSUES, IF WE WERE IN THE SPRING. INSTEAD, THERE IS A BULB OF DRY
AIR THAT IS ROUGH SANDWICHED BETWEEN 925 MB AND 725 MB, AND STRONG
WARM ADVECTION FROM THE SOUTH TO SOUTHEAST FLOW OVER THE UPPER GREAT
LAKES.

TONIGHT...WING OF WARM ADVECTION PRECIPITATION TRYING TO POKE ITS
WAY INTO THE FORECAST AREA, BUT ONLY HAS BEEN ABLE TO MAKE ANY
INROADS NEAR LAKE MICHIGAN OVER THE LAST 6 HOURS OR SO, AND ALONG US-
10. RADAR STILL SHOWING STREAM OF MOISTURE TRYING TO MOVE UP OUT OF
ILLINOIS, UP LAKE MICHIGAN AND IN WISCONSIN, ONLY TO HIT THIS DRY
AIR AND FIZZLE. SO FAR, BASED ON THE OBSERVATIONS UNDER THE RADAR
ECHOES, ONLY 8000-10000 FT CLOUDS WITH LITTLE TO NO PRECIPITATION
HITTING THE GROUND. NAM/GFS/ECMWF HAVE BEEN SHOWING THAT THE MAIN
THROUGH OF MOISTURE IS UP THE AXIS OF LAKE MICHIGAN WITH THE
SHORELINE COUNTIES GETTING INTO THE RAIN, UNTIL AFTER 06Z. AFTER
06Z, THE MODELS PUSH THE 500 MB LOW TO THE EAST INTO SW MN/NW IA,
WITH THE SFC LOW ROUGHLY IN SOUTHERN MN. THIS ALLOWS THE OCCLUDED
FRONT/SFC TROUGH FROM THE LOW TO BEGIN TO MOVE NE INTO MICHIGAN WITH
THE 850 MB (ACTUALLY, MOISTURE IN WHAT IS CURRENTLY THE DRY LAYER),
PUSHING THROUGH THE FORECAST AREA. THIS SHOULD PRODUCE A STEADY RAIN
THAT LOOKS TO MOVE INTO THE REGION SOUTH OF M-32 BETWEEN 09 AND 12Z.

THINGS THAT ARE STILL POSSIBLE TONIGHT...

FREEZING RAIN AT THE ONSET...WAS HOPING WE COULD GET RID OF THIS.
BUT THERE IS STILL A CHANCE OF THIS AS THE RAIN MOVES INTO THE
FORECAST AREA EARLY. HOWEVER, IT WOULD ONLY BE WITH THE INITIAL RAIN
THAT WILL STRUGGLE TO GET INTO N LOWER AGAINST ALL THE DRY AIR. ALL
STATISTICAL AND RAW MODELS ARE SHOWING THAT EVEN IF IT GET TO
FREEZING AROUND 00Z, THAT IT WILL WARM THROUGH THE REST OF THE NIGHT
SO THAT THERE WILL BE NO CHANCE OF FREEZING. SO WHAT COULD GO WRONG,
EITHER THE TEMPERATURES DON'T RISE AS EXPECTED, OR THE RAIN IS ABLE
TO PENETRATE THE DRY AIR AND FREEZING RAIN OCCURS PROBABLY IN AN
AREA FROM SAY WELLSTON-FIFE LAKE-KALKASKA-MANCELONA-BOYNE FALLS-
PELLSTON-ATLANTA-MIO-WEST BRANCH-CLARE-WELLSTON. AT THIS POINT I
WOULD GIVE IT A 10% CHANCE, BUT IT'S STILL A CHANCE. SO WILL LEAVE
IT OUT OF THE FORECAST. ONE THING GOING FOR US IS THE PAVEMENT
TEMPERATURES AROUND THE STATE ARE STILL IN THE LOWER 40S ACROSS E
UPPER AND N LOWER. IF RAIN WERE TO START, IT WOULD BE BRIDGES THAT
COULD BE A PROBLEM.

THE RAIN DOESN'T ARRIVE AS FAST AS IN THE FORECAST...THIS COULD BE A
PROBLEM, IF THE MOISTURE IS TOO WELL ENTRENCHED. NOT EXPECTING THE
RAIN TO MAKE MUCH IN ROADS BY 00Z. SO THE 00Z SOUNDING COULD GIVE US
AN IDEA ON IF THE TIMING IS RIGHT. THIS WOULD BE A TIMING BUST WITH
THE MAIN RAIN PROBABLY NOT GETTING HERE UNTIL CLOSER TO 12Z, AND
WOULD BE RATHER SHORT, AS A DRY SLOT FOLLOWS IN DURING THE MORNING
HOURS ON TUESDAY (SEE THE SHORT TERM FORECAST FOR MORE DETAILS).

&&

.SHORT TERM...(TUESDAY THROUGH THURSDAY)
ISSUED AT 412 PM EST MON NOV 30 2015

...RAIN TUESDAY CHANGES TO SNOW WEDNESDAY...

HIGH IMPACT WEATHER POTENTIAL: MINIMAL.

PATTERN SYNOPSIS: FAST ZONAL PATTERN ACROSS THE PACIFIC SPLITS
SHARPLY UPON REACHING WESTERN NORTH AMERICA...WITH THE NORTHERN
BRANCH DISPLACED WELL NORTH ACROSS CANADA...AND A SOUTHERN BRANCH
THAT DOMINATES THE LOWER 48 STATES ANCHORED BY A LARGE UPPER LOW
OVER THE CENTRAL ROCKIES.  SURFACE ANALYSIS SHOWS 1034MB HIGH
PRESSURE OVER NEW ENGLAND/SOUTHERN QUEBEC RIDGING WEST ACROSS THE
THREAT LAKES AND INTO THE DAKOTAS.  WEAK LOW PRESSURE WAVE WAS OVER
THE TEXAS PANHANDLE...WITH 1-2MB/3H PRESSURE FALLS TO ITS NORTHEAST.

PATTERN FORECAST: UPPER LOW AND SPLIT FLOW REMNANTS WILL PROPAGATE
EASTWARD INTO THE MISSISSIPPI VALLEY AND GREAT LAKES THROUGH
MIDWEEK...FOLLOWED BY A MORE CONSOLIDATED PATTERN FOR THE END OF THE
WEEK WITH MORE TROUGHING ACROSS THE WESTERN AND DOWNSTREAM RIDGING
FOR THE MIDWEST/GREAT LAKES.  UPPER LOW IS FORECAST TO TRACK FROM
THE CENTRAL PLAINS INTO THE UPPER MISSISSIPPI VALLEY TUESDAY...THEN
ACROSS THE GREAT LAKES WEDNESDAY.  THIS WILL LIKELY BE FOLLOWED BY
ADDITIONAL SHORT WAVE TROUGHING FOR THURSDAY.  SURFACE LOW WILL GET
ORGANIZED OVER IOWA/MINNESOTA TONIGHT/EARLY TUESDAY...THEN SLOWLY
SPINS NORTHEAST AND OPENS UP WHILE DRAGGING AN OCCLUDED FRONT ACROSS
MICHIGAN TUESDAY AFTERNOON/EVENING.  JUST A LINGERING WEAKNESS IN
THE PRESSURE PATTERN EXPECTED TO CROSS MICHIGAN WEDNESDAY WHILE
SECONDARY CYCLOGENESIS TAKES PLACE DOWNSTREAM.

PRIMARY FORECAST CONCERNS: PRECIPITATION EVOLUTION TUESDAY ALONG
TROWAL SIGNATURE/OCCLUDED FRONT...FOLLOWED BY DRY SLOTTING HEADING
INTO TUESDAY EVENING AND WRAP AROUND MOISTURE/COLD POOL FOR
WEDNESDAY AS FILLING SYSTEM CROSSES MICHIGAN.

TUESDAY...DECENT TROWAL SIGNATURE ROTATING NORTHWARD ACROSS LOWER
MICHIGAN ON TUESDAY AHEAD OF A COLD/OCCLUDED BOUNDARY...WHICH WILL
BRING THE MAIN BAND OF RAIN ACROSS THE FORECAST AREA DURING THE DAY.
LOOKING LIKE A QUICK SHOT OF PRECIPITATION AS ONSET OF RAIN WILL BE
DELAYED A BIT BY A DRY WEDGE OF AIR ABOVE THE SURFACE...AND DRY SLOT
SHOULD ARRIVE DURING THE MID/LATE AFTERNOON HOURS AS FRONTAL FORCING
LIFTS NORTH. SURFACE TEMPERATURES MAY BE MARGINAL AT PRECIPITATION
ONSET FROM A FREEZING PRECIP STANDPOINT...BUT FOR NOW EXPECTING
ALL LOCALES WILL BE ABOVE FREEZING.  PRECIPITATION AMOUNTS
GENERALLY A QUARTER INCH OR LESS EXPECTED AT THIS POINT. SHOULD BE
A BREAK IN THE RAINFALL DURING THE LATE AFTERNOON/EARLY EVENING
(TAPER TO DRIZZLE?)...THEN AS COLDER AIR WRAPS IN FROM THE
SOUTHWEST ALONG WITH DEEPER MOISTURE BENEATH UPPER LOW EXPECTING
AN INCREASE IN LAKE ENHANCED BANDS OF PRECIPITATION TO SPREAD
INLAND FROM LAKE MICHIGAN INTO NORTHWEST LOWER AND STRAITS REGION.
PRECIPITATION TYPE WILL PROBABLY BE MOSTLY SNOW INLAND...BUT LOOKS
LIKE MAINLY RAIN OVER THE LAKE WHICH PUTS SHORELINE AREAS MORE IN
A RAIN/RAIN- SNOW MIX AREA. ACCUMULATIONS NOT EXPECTED TO AMOUNT
TO MUCH.

WEDNESDAY...SOUTHWEST FLOW LAKE ENHANCED PRECIPITATION SHOULD EXPAND
INLAND INTO NORTHERN LOWER DURING THE DAY WEDNESDAY AS REMNANT UPPER
LOW COMES ACROSS THE STATE.  PRECIPITATION TYPE WILL STILL BE AN
ISSUE...MAINLY SNOW ACROSS HIGHER TERRAIN AREAS WITH SNOW LIKELY
CHANGING TO RAIN ACROSS LOWER ELEVATIONS OF NORTHWEST LOWER...AND
MORE OF A MIX/RAIN OVER LOWER ELEVATIONS OF NORTHEAST LOWER.
PRECIPITATION EXPECTED TO WIND DOWN WEDNESDAY EVENING AS DRIER
AIR/SHORT WAVE RIDGING ARRIVE OVERNIGHT.

THURSDAY...QUIET THURSDAY EXPECTED AS DRY AIR DOMINATES EVEN WITH
SOME HEIGHT FALLS ARRIVING LATE IN THE DAY.  A QUICK ONSET OF WARM
ADVECTION THURSDAY SHOULD RESULT IN TEMPERATURES A BIT ABOVE AVERAGE
WITH UPPER 30S-LOWER 40S EXPECTED FOR HIGHS.

&&

.LONG TERM...(THURSDAY NIGHT THROUGH MONDAY)
ISSUED AT 412 PM EST MON NOV 30 2015

SPLIT FLOW ALOFT CONTINUES THROUGHOUT THE EXTENDED WITH NORTHERN
MICHIGAN SQUASHED IN BETWEEN...RESULTING IN RATHER DRY AND MILD
CONDITIONS FOR THE FIRST WEEK OF DECEMBER. THE ONLY EXCEPTION MAY
COME THURSDAY NIGHT/EARLY FRIDAY MORNING AS THERE REMAINS HINTS THAT
A PIECE OF ENERGY MAY EXTEND SOUTHWARD FROM THE AFOREMENTIONED
NORTHERN STREAM. LIMITED MOISTURE...LACK OF FORCING AND RATHER
EXPANSIVE HIGH PRESSURE OVER THE MIDWEST/SOUTHERN GREAT LAKES ALL
POINT TOWARD NOT MUCH (IF ANY) IN THE WAY OF PRECIP. WILL REFRAIN
FROM BOOSTING POPS BEYOND LOW END SLGT CHC POPS FOR LOCATIONS NEAR
WHITEFISH POINT DUE TO LACK OF COVERAGE AND OVERALL UNCERTAINTY...
BUT DON/T FEEL AS IF WE ARE COMPLETELY OUT OF THE WOODS FOR A ROGUE
RAIN/SNOW SHOWER TO SKIRT THROUGH EASTERN UPPER THURSDAY NIGHT. HIGH
PRESSURE SETTLES IN FOR FRIDAY THROUGH THE START OF THE FOLLOWING
WEEK WITH HIGH TEMPERATURES PUSHING 8-15 DEGREES ABOVE NORMAL AS
THEY TOP OUT IN THE 40S FOR FRIDAY THROUGH SUNDAY...IF NOT MONDAY AS
WELL.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z TUESDAY AFTERNOON)
ISSUED AT 1229 PM EST MON NOV 30 2015

NEXT SEVERAL HOURS WILL FEATURE VFR CIGS AND VSBYS AS THE DRY AIR
BETWEEN SYSTEMS KEEPS ALL BY THE MID LEVEL CLOUDS OUT OF THE
REGION.

HOWEVER, AS WE GET INTO THE NIGHT, MOISTURE FROM THE SOUTHWEST
WILL BEGIN TO PUSH ACROSS THE UPPER GREAT LAKES AND BEGIN TO LOWER
THE CIGS A BIT, AND RAIN BEGINS. MAIN CONCERN OVERNIGHT, WILL BE
THE WARM ADVECTION ALOFT, PRODUCING A STRONG INVERSION, THAT WILL,
IN TURN, PRODUCE LOW LEVEL WIND SHEAR. THIS IS EXPECTED TO BEGIN
OCCURRING SOMETIME AROUND 06Z IN THE WEST, AND CLOSER TO 09Z IN
THE EAST AND NORTH. LIGHT WILL RAIN WILL ALSO MOVE INTO THE
REGION.

BY TUESDAY MORNING (ABOUT 12Z), EXPECT THAT THE RAIN WILL COME
DOWN A LITTLE HARDER, AND WITH THE ADDED MOISTURE THE IFR CATEGORY
CIGS AND MVFR CATEGORY VSBYS WILL BE EXPECTED ACROSS N LOWER
MICHIGAN.

&&

.MARINE...
ISSUED AT 412 PM EST MON NOV 30 2015

TONIGHT THROUGH WEDNESDAY...AS THE SFC LOW LOCATED IN THE CENTRAL
PLAINS DEEPENS OVERNIGHT, THE PRESSURE GRADIENT WILL TIGHTEN UP OVER
THE UPPER GREAT LAKES. NOT EXPECTING A LOT OF MIXING AS THE
TEMPERATURES ALOFT WILL PRODUCE A DECENT INVERSION. SO EXPECTING
ONLY SMALL CRAFT ADVISORIES OVER THE REGION. THIS WILL LAST INTO
TUESDAY EVENING, AS THE SFC LOW IS OVER THE UPPER GREAT LAKES,
CAUSING THE GRADIENT TO SLACKEN, FIRST WITH WHITEFISH BAY AND THE
ST. MARY'S, THEN LAKES MICHIGAN AND HURON. THE LOW TAKES ITS TIME
FILLING AND MOVING OUT OF THE REGION. SO WINDS WILL BE LESS THAN
SMALL CRAFT CRITERIA FOR TUESDAY NIGHT AND WEDNESDAY.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 1 AM EST WEDNESDAY FOR
     LHZ345>349.

LM...SMALL CRAFT ADVISORY FROM 1 AM TUESDAY TO 1 AM EST WEDNESDAY FOR
     LMZ323-341-342-344>346.

LS...SMALL CRAFT ADVISORY FROM 1 AM TO 7 PM EST TUESDAY FOR LSZ321-
     322.

&&

NEAR TERM...JSL
SHORT TERM...JPB
LONG TERM...GILLEN
AVIATION...JSL
MARINE...JSL
Hazardous weather outlook, Nov 30, 3:41 PM EST, 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
341 PM EST MON NOV 30 2015

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-011100-
STRAITS OF MACKINAC WITHIN 5NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
341 PM EST MON NOV 30 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

RAIN WILL SPREAD NORTHWARD INTO THE REGION LATE TONIGHT INTO
TUESDAY. THERE IS A SMALL CHANCE THE RAIN MAY BEGIN AS A BRIEF
PERIOD OF FREEZING RAIN ACROSS INTERIOR SECTIONS OF NORTHERN
LOWER AND EASTERN UPPER MICHIGAN. SIGNIFICANT ICE ACCUMULATIONS ARE
NOT EXPECTED...ALTHOUGH SOME TRAVEL IMPACTS ARE POSSIBLE IF THIS
FREEZING RAIN OCCURS...MAINLY ON BRIDGES AND OVERPASSES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

Nearby

Small Craft Advisories in Michigan, 2015Every small craft advisory in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.